Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 31, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 20, 2003, 10:25 PM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2003, 10:25 PM CDT (03:25 UTC)
- Expired
- Jul 20, 2003, 11:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 172 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
994
WUUS53 KGRB 210325
SVRGRB
WIC069-085-210430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 PM CDT SUN JUL 20 2003
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN WISCONSIN
ONEIDA COUNTY IN WISCONSIN
* UNTIL 1130 PM CDT
* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
LOCATED 6 MILES SOUTHWEST OF WILLOW RESERVOIR. THAT PLACES IT 24
MILES WEST OF RHINELANDER. IT WAS MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HEAFFORD JUNCTION AROUND 1045 PM
BRADLEY AROUND 1045 PM
TOMAHAWK AROUND 1050 PM
HARRISON AROUND 1110 PM
GLEASON AROUND 1130 PM
IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4574 8990 4560 9002 4519 9000 4519 8944
4553 8944
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:00 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 20, 9:00 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT SUN JUL 20 2003 TALKED WITH SPC. AGREED TO LOCALLY EXTEND THE SEVERE THUNDERSTORM WATCH UNTIL 1100 PM CDT. THIS WILL MATCH MQT. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 20, 12:00 PM CDT, 10 hours 25 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE APPROACH OF A STRONG UPPER LEVEL DISTURBANCE AND A COLD FRONT THIS AFTERNOON...WILL COMBINE WITH AN UNSTABLE AIRMASS TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE UPPER MIDWEST THIS AFTERNOON. THE PRECIPITATION IS EXPECTED TO THEN MOVE SOUTHEAST TOWARD NORTHEAST WISCONSIN LATE THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE LATER THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. KALLAS WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jul 20, 6:59 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0628 PM STURGEON BAY WI WIND DAMAGE
07/20/03 DOOR A FEW ONE TO ONE AND A HALF
FOOT TREES DOWN REPORTED BY
COUNTY SHERIFF.
0628 PM STURGEON BAY WI WIND DAMAGE
07/20/03 DOOR LARGE LIMBS REPORTED DOWN
ON THE WEST SIDE OF CITY BY
SHERIFFS DEPT.
PLHLocal storm report, Jul 20, 7:07 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
707 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM ARMSTRONG CREEK WI .75 INCH HAIL
07/20/03 FOREST HAIL MEASURED BY PUBLIC
PLHSpecial weather statement, Jul 20, 7:20 PM CDT, 3 hours 5 minutes before
LMZ521-522-541>543-WIZ005-010>013-018>022-030-031-035>040-045-048>050- 073-074-210100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 720 PM CDT SUN JUL 20 2003 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9 PM... VILAS COUNTY... ONEIDA COUNTY... FOREST COUNTY... FLORENCE COUNTY... MARINETTE COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... DOOR COUNTY... GREEN BAY-WASHINGTON ISLAND TO GREEN BAY... LAKE MICHIGAN-WASHINGTON ISLAND TO STURGEON BAY. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... KEWAUNEE COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY... MANITOWOC COUNTY... LAKE MICHIGAN-STURGEON BAY TO TWO RIVERS... LAKE MICHIGAN-TWO RIVERS TO SHEBOYGAN. ALTHOUGH THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN LATER THIS EVENING...THE THREAT OF SEVERE WEATHER IN THAT AREA HAD GREATLY DIMINISHED. AS A RESULT...SEVERE THUNDERSTORM WATCH 774 WHICH COVERED CENTRAL AND EAST-CENTRAL WISCONSIN...HAS BEEN CANCELED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 20, 7:54 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
754 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM THREE LAKES WI WIND DAMAGE
07/20/03 ONEIDA TREE DOWN IN CITY REPORTED
BY TRAINED SPOTTER.
PLHLocal storm report, Jul 20, 8:41 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
841 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM STURGEON BAY WI 63 MPH WIND GUST
07/20/03 DOOR MEASURED WIND SPEED ON EAST
SIDE OF TOWN.
PLHSpecial weather statement, Jul 20, 9:05 PM CDT, 1 hour 20 minutes before
LMZ521-522-541-WIZ005-010>013-018>022-073-074-210400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 905 PM CDT SUN JUL 20 2003 THE NATIONAL WEATHER SERVICE HAS EXTENDED THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH-CENTRAL AND NORTHEAST WISCONSIN UNTIL 1100 PM. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 11 PM... VILAS COUNTY... ONEIDA COUNTY... FOREST COUNTY... FLORENCE COUNTY... MARINETTE COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... DOOR COUNTY... GREEN BAY-WASHINGTON ISLAND TO GREEN BAY... LAKE MICHIGAN-WASHINGTON ISLAND TO STURGEON BAY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 47 min |
| Jul 20, 8:58 PM CDT | Special Marine Warning | GRB | 62 min | |
| Jul 20, 8:58 PM CDT | Special Marine Warning | GRB | 62 min | |
| Jul 20, 8:58 PM CDT | Special Marine Warning | GRB | 62 min | |
| Jul 20, 11:13 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 47 min |
| Jul 20, 11:47 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jul 20, 11:47 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jul 21, 1:01 AM CDT | Severe Thunderstorm Warning | GRB | Oconto | 29 min |
| Jul 21, 1:15 AM CDT | Special Marine Warning | GRB | 75 min | |
| Jul 21, 1:15 AM CDT | Special Marine Warning | GRB | 75 min | |
| Jul 21, 1:15 AM CDT | Special Marine Warning | GRB | 75 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.